Manitowoc police warn of unusually strong heroin

Heroin
File photo (MGN Online)

MANITOWOC, Wis. (AP) – After two drug users suffered near-fatal overdoses within a 12-hour period, Manitowoc police took the unusual step of warning that a powerful batch of heroin may have made its way to the streets.

Both users survived, but each would have died without the quick action of emergency responders, Police Capt. Scott Luchertand said.

“We want to warn any drug users who may have purchased heroin over the past week to be even more cautious with the use of this substance, especially after these two recent overdoses,” he said in a statement Friday.

The first overdose was reported Thursday about 9:30 a.m. and involved a 34-year-old man, News-Herald Media reported. Emergency personnel revived him by administering an anti-overdose drug, and detectives found a used syringe and a heroin stash next to him.

Police received another call about 8:30 p.m. reporting two people carrying what appeared to be a dead body out of a home. The two people turned out to be friends of the 20-year-old man, who had passed out and stopped breathing.

He also was revived with the overdose antidote. Police said it wasn’t clear what drug he was on, but it was the same class of opiate that includes heroin.

Luchertand said the police department doesn’t condone the use of illegal drugs, but under the circumstances, had an obligation to warn citizens.

blog comments powered by Disqus